Jump to content

ivabradine experiences


Recommended Posts

I've been on propranolol 30mg a day for about 3 years. But was recently prescribed ivabradine. My heart races so much and my blood pressure has been high lately but i am paranoid about medications and am scared to take it. I'm wondering how other people felt on it and what side effects are expected as well.

Link to post
Share on other sites

Hi. I was on Propranolol for a year or so and it made my POTS and MCAS/MCAD worse. My BP went higher and I started to flush up more. 

I started on a low dose of Ivabradine just 2.5mgs per day in the evening for me after I have eaten, but some take it in the morning and evening. My HR has come down slightly and I feel less dizzy. I have tried three times to increase the dose and it upsets my gut too much. I will stay at 2.5mgs. I have read of many people doing well on it, so don't let my story say otherwise. It is supposed to have less side effects than many POTS meds and I know if I could tolerate it more, I would be doing better. 

I didn't get the white light thing that some people experience with their vision, which abates after a while.  Good luck with it. 

Link to post
Share on other sites

I was only on it for a couple months prior to my pacemaker but it did make a big difference for me. Successful in bringing  my heart rate down without sending my bp plummeting like other meds. I did have the vission disturbances but dealing with that nuisance was worth it for me. I was on 7.5 MG 2 x a day.

Link to post
Share on other sites
  • 4 weeks later...

I know this thread is a month old but I am taking Ivabradine for almost a year. I was previously taking bisoprolol and haven't tolerated it well. Ivabradine did help somehow, it did lower my HR and stabilised my symptoms. There are no miracles though. I also have had elevated BP on standing and it's still similar on this med.

Are you taking it now?

Link to post
Share on other sites

No, I decided against it, my blood pressure ranges a lot and get fairly elevated. 140/100ish, so I didn't feel a medication that would raise that would be good for me. I have started taking my propranolol 3x a day now though instead of 1

Link to post
Share on other sites

Is it helping you? I also can have 150/90 BP. That make me wonder that I may have hyperadrenergic POTS (though my feet and hands go bluish on standing very quickly, a clear sign of autonomic neuropathy) as my blood pressure goes up on standing and feel sympathetic drive all the team.

Link to post
Share on other sites

I do have hyper pots, and yes it does help me. I also have a lot of anxiety and it curves it a lot. I can definitely feel the difference. It doesn't necessarily lower my heart rate a lot but I feel it keeps the spikes under control. I get less pounding in my head too. I have a lot of pooling issues in my hands and feet too, especially when I'm hot.

Link to post
Share on other sites

It's good the medicine is working for you.  I guess there is not much of a difference between Ivabradine and Propranolol. It controls what I call 'adrenaline surges' better and I also have less pounding. I often experience cold hands/feet while the rest of my body is pretty warm. It is accompanied by really elevated pupils. I guess this is heavily associated with circulation issues because it isn't happening when I am in bed for example.

Link to post
Share on other sites

The way the medication works is different which is why I opted away from ivabradine. Propranolol works with adrenaline and ivabradine works with the heart (from my understanding) Do you have reynauds phenomenon by chance? I know that's common with hypo or normal pots iirc.

Link to post
Share on other sites

You may be right, it's been some time since I was reading how these medicines function. My main is there wasn't a big difference in how I felt while taking them.

Well, it is named acrocyanosis and I have it while sitting/standing only. Reynauds phenomenon is regardless of position, right? Maybe I just have two kinds of pots lol. 

Link to post
Share on other sites
  • 1 month later...

Hi Kalamazoo, 

I have been reading your posts and that is really interesting about the inflammatory process indicated. I hope they look for and find what is causing it...possibly something autoimmune? Are your joints hyperflexible? I know no one looks forward to that, but at least you can get the right treatment to actually help your symptoms. Sending positive vibes!

Link to post
Share on other sites

I had high hopes for ivabradine . Did not work well for me . I felt more short of breath than I normally do ,and my heart didn't feel right. I've also tried propranolol ,and atenolol. Had bad side effects with both . The seach continues for me ..If you feel good on the propranolol ,just stay on it .  The grass isn't always greener lol

Link to post
Share on other sites

Ivabradine has been great for me, but I have low bp and couldn't tolerate beta blockers. I have been on 2.5 mg twice daily since last summer and my cardiologist has just raised it to 3.75 twice daily this week.

The only side effect I've had was some visual sparkles, particularly when moving from dark to light, but they're only peripheral, don't affect my actual vision/sight and are actually quite pretty! 

Link to post
Share on other sites
On 4/12/2017 at 6:54 PM, Bladerunner said:

I had high hopes for ivabradine . Did not work well for me . I felt more short of breath than I normally do ,and my heart didn't feel right. I've also tried propranolol ,and atenolol. Had bad side effects with both . The seach continues for me ..If you feel good on the propranolol ,just stay on it .  The grass isn't always greener lol

 I have been on propranolol ER about seven years now, 120 mg bid.  I have recently had to double that and still have a resting heart rate of about 98. I still feel like I'm racing. And it's not really helping posture really that much anymore. I can feel my heart rate rise  substantially again. I also take midodrine for low blood pressure. So far that is holding. I can't even lean down and my 63° house and pick anything up without going into full-blown pots mode again; sweating  profusely, swelling, nausea, migraine etc.  Much less go outside in this Mississippi heat. I almost immediately start throwing up and breathing is very hard. Was just curious about this drug now and any other possible new things that could help. Thank you guys so much for listening!

Leslie Precht 

Link to post
Share on other sites

They are not sure yet because I have an adrenal gland mass and a pituitary lesion so both of those kind of mess up the blood work and other testing. Once they get those taken care of we will be able to hopefully figure out what one/kind I have.

Link to post
Share on other sites
  • 2 months later...
On 4/14/2017 at 2:46 PM, jagpots13 said:

 I have been on propranolol ER about seven years now, 120 mg bid.  I have recently had to double that and still have a resting heart rate of about 98. I still feel like I'm racing. And it's not really helping posture really that much anymore. I can feel my heart rate rise  substantially again. I also take midodrine for low blood pressure. So far that is holding. I can't even lean down and my 63° house and pick anything up without going into full-blown pots mode again; sweating  profusely, swelling, nausea, migraine etc.  Much less go outside in this Mississippi heat. I almost immediately start throwing up and breathing is very hard. Was just curious about this drug now and any other possible new things that could help. Thank you guys so much for listening!

Leslie Precht 

It sounds like the propanolol does not work for you.  That's a lot of propanolol and it can cause other side effects.  Small amounts of propanolol lower heart rate while large amounts lower blood pressure more.  You might not need that. 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...